MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Material Perforation (2205); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter perforation occurred.A 260cm zipwire and 035 inches x 135cm rubicon were selected for use.During the procedure, the physician was trying to cross a very calcified aortic bifurcation using 035 inches x 135cm rubicon and a zipwire 260cm.The rubicon was kinked and upon removing the catheter it was slightly bent.Additionally, when the tech flush the rubicon it was noted that there were holes in the side of the catheter and when the zipwire was removed the coating on the tip of the wire had sheared off.The physician continued with the case and was able to cross the aortic bifurcation and successfully performed atherectomy using a 2.5 rotablator on the lesions.Furthermore, it was noted after a post treatment angiogram that there was something in the mid superficial femoral artery (sfa).It was presumed to be the coating tip of the zipwire, so the physician deployed a 6mm x 40mm eluvia stent to ensure the object did not travel and possibly embolize the distal artery.The post angiogram pictures confirmed brisk flow throughout the rle.The device was simply removed, and the procedure was completed with a non-boston scientific device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was visually and microscopically inspected for damage.The devices shaft showed damage in the form of multiple bends/kinks located 122cm from the hub to the tip.There was a hole in the catheter shaft located 124.5cm from the hub.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that a device fracture occurred.A 260cm and 035 x 135cm rubicon zipwire were selected for use.During the procedure, the physician was trying to cross a very calcified aortic bifurcation using an 035 x 135cm rubicon and a zipwire 260cm.The rubicon was kinked and upon removing the catheter it was slightly bent.Additionally, when the tech flush the rubicon it was noted that there were holes in the side of the catheter and when the zipwire was removed the coating on the tip of the wire had sheared off.The physician continued with the case and was able to cross the aortic bifurcation and successfully performed atherectomy using a 2.5 rotablator on the lesions.Furthermore, it was noted after a post treatment angiogram that there was something in the mid superficial femoral artery (sfa).It was presumed to be the coating tip of the zipwire so the physician deployed a 6mm x 40mm eluvia stent to ensure the object did not travel and possibly embolize the distal artery.The post angiogram pictures confirmed brisk flow throughout the rle.The procedure was completed with a non-bsc device.There were no patient complications reported.

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16812108
Report Number2124215-2023-16972
Device Sequence Number5682890
Product Code DQY
UDI-Device Identifier08714729832072
UDI-Public08714729832072
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0030805865
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR BERN CATHETER - CATHETER; 5FR BERN CATHETER - CATHETER; AMPLATZ WIRE - GUIDEWIRE; AMPLATZ WIRE - GUIDEWIRE; ROSEN - GUIDEWIRE; ROSEN - GUIDEWIRE
Patient Age73 YR
Patient SexFemale
Patient RaceWhite